Hail, Comanche
- When
- May 29, 9:03 AM CST
- Where
- Comanche County, Lawton
- Measured
- 0.88 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 34.617, -98.400
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 29, 3:31 AM CST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 431 AM CDT TUE MAY 28 2001 UPPER RIDGE OVER THE AREA IS MOVING EAST IN RESPONSE TO APPROACHING UPPER LOW NEAR THE ARIZONA/NEW MEXICO BORDER. EXPECT UPWARD MOTION TO SPREAD OVER THE AREA THROUGH THE DAY HELPING SCATTERED CONVECTION TO AFFECT MOST AREAS. BY EARLY THIS EVENING STRONGER UVVS SHOULD FORM ACROSS SOUTHWEST KANSAS/NORTHWEST OKLAHOMA NEAR LEFT EXIT REGION OF UPPER JET. WITH ADEQUATE INSTABILITY AND ABUNDANT MOISTURE...EXPECT ANOTHER LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP AND PROPAGATE SOUTHEASTWARD ALONG THE LOW LEVEL JET AXIS DURING THE OVERNIGHT PERIOD. ALONG WITH THE POSSIBILITY OF TSRA LINGERING IN THE MORNING...LATEST ETA GUIDANCE SHOWS FRONTAL BOUNDARY STALLING ACROSS SOUTHEAST OKLAHOMA UNTIL LATE WEDNESDAY OR WEDNESDAY NIGHT. BY THURSDAY AM...SUBSIDENCE SHOULD PREVAIL ACROSS THE ENTIRE AREA. UPPER LEVEL NORTHWEST FLOW SHOULD ALLOW WEAK REINFORCEMENTS OF COOLER AIR THROUGH FRIDAY. BY SATURDAY LATEST AVN IN CONSISTENT WITH LAST NIGHTS MRF IN SHOWING A SLOW WARMING AND DRYING TREND TO DEVELOP OVER THE WEEKEND. THESE MODELS TO SHOW WEAK CONVERGENCE SETTING UP ALONG A DEVELOPING DRYLINE TO THE WEST. WILL NEED TO MONITOR THE POSSIBILITY OF A FEW TSRA DRIFTING EASTWARD INTO WESTERN OKLAHOMA SATURDAY NIGHT OR SUNDAY NIGHT. FOR NOW WILL KEEP IT DRY...AND PASS CONCERNS ALONG TO THE NEXT SHIFT. GAG 81/64/81/55 4720 PNC 80/64/82/58 3830 HBR 81/65/84/58 4630 OKC 81/65/84/60 3732 SPS 84/66/86/62 4642 DUR 82/66/87/65 3643 ...CORRECTED FOR DATE .OUN... OK...NONE. TX...NONE. JAMES
OKZ004>048-050>052-TXZ083>090-291500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT TUE MAY 29 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. ELSEWHERE... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS SOUTHEAST OKLAHOMA. LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. HEAVY RAINS WILL ALSO BE A THREAT. SCATTERED THUNDERSTORMS THIS MORNING IN CENTRAL AND WESTERN OKLAHOMA WILL GRADUALLY WEAKEN DURING THE MORNING HOURS AS THEY MOVE TO THE NORTHEAST. MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHWEST UNITED STATES WILL MOVE INTO THE SOUTHERN PLAINS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS AND ASSOCIATED EXTENSIVE CLOUD COVER WILL LIMIT THE POTENTIAL FOR DAYTIME HEATING. THIS WILL LIKELY KEEP INSTABILITIES DOWN IN THE MODERATE RANGES. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST KANSAS AND THE TEXAS PANHANDLE AND THEN SPREAD EAST AND SOUTHEAST. SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE MAINLY ALONG ANY OUTFLOW BOUNDARIES THAT MAY STILL REMAIN FROM THIS MORNINGS THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE WHILE BECOMING MORE ORGANIZED DURING THE EVENING WITH THE APPROACH OF THE UPPER LEVEL LOW PRESSURE SYSTEM. MEANWHILE... STRENGTHENING SOUTH WINDS AROUND THE 5 THOUSAND FOOT LEVEL WILL DRAW LARGE AMOUNTS OF MOISTURE INTO THE AREA. THESE STORMS WILL SPREAD ACROSS WESTERN... CENTRAL AND SOUTHERN OKLAHOMA... AS WELL AS PORTIONS OF WESTERN NORTH TEXAS DURING THE OVERNIGHT HOURS. ALTHOUGH HAIL... STRONG WINDS AND HEAVY RAINS WILL BE THE MAIN SEVERE WEATHER THREATS... ISOLATED BRIEF TORNADOES COULD ALSO OCCUR. LIMITED SPOTTER ACTIVATIONS MAY BE REQUIRED THIS MORNING. MEANWHILE... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON MAINLY IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... AND THEN AREAWIDE DURING THE OVERNIGHT HOURS. && CJS
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
Hail was reported near Interstate 44 and Fort Sill Blvd.
Hail was reported near Interstate 44 and Fort Sill Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248523, 5248524, 5248525, 5248526, 5248527.